Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Weight gain. Switched from anafranil to venlafaxine. Side effects?

HI doctor
I have been taking Anafranil for 2 year and i have gain weight from 68kg to 87kg . i had enough with it so my doctor put me on a new medicine called Venlafaxine 37.5mg once a day I have been taking it now for 2days, but I am worried about the side effect I red that this medicine does increase cholesterol level and blood pressure .
please help me
Kind regards
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Venalafaxine has the following side effects.
Nausea - 37% (placebo 11%)
Somnolence - 23% (9%)
Dry mouth - 22% (11%)
Dizziness - 19% (7%)
Insomnia - 18% (10%)
Constipation - 15% (7%)
Nervousness - 13% (6%)
Abnormal ejaculation/orgasm - 12% (0%)
Sweating - 12% (3%)
Asthenia - 12% (6%)
Anorexia - 11% (2%)
Impotence - 6% (0%)
Anxiety - 6% (3%)
Vomiting - 6% (2%)
Blurred vision - 6% (2%)
Tremor - 5% (1%)
Chills - 3% (0%)
Yawn - 3% (0%)
As you can see increasing cholesterol as well as increase in blood pressure in NOT the common side effect of this medication, you can continue to take this medication as prescribed.
Answered: Wed, 17 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor